Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 175, NWS St. Louis, MO

June 30, 2005Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2005, 6:29 PM CDT for Marion County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 6:29 PM CDT (23:29 UTC)
Expired
Jun 30, 2005, 7:16 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 302329
SVRLSX
ILC121-010015-
/O.NEW.KLSX.SV.W.0175.050630T2329Z-050701T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 715 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANDOVAL...OR ABOUT 7 MILES NORTH OF CENTRALIA...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ODIN
  SALEM
  OMEGA
  STEPHEN FORBES STATE PARK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3874 8900 3856 8912 3855 8874 3880 8873

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 302353
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT THU JUN 30 2005

ILC121-010015-
/O.CON.KLSX.SV.W.0175.000000T0000Z-050701T0015Z/
MARION IL-
653 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR 
MARION COUNTY...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SALEM...MOVING
EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...FORBES 
STATE PARK...IUKA AND OMEGA.

LAT...LON 3869 8889 3858 8891 3856 8872 3872 8872

$$

BRITT
000 
WWUS53 KLSX 010016
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT THU JUN 30 2005

ILC121-010024-
/O.EXP.KLSX.SV.W.0175.000000T0000Z-050701T0015Z/
MARION IL-
714 PM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

IN ADDITION...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SECOND STRONG THUNDERSTORM NEAR SALEM...MOVING EAST AT 25 MPH.  THIS 
STORM WILL BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND GUSTS 
TO 50 MPH...VERY HEAVY RAIN AND FREQUENT LIGHTNING OVER THE EASTERN 
PART OF MARION COUNTY THROUGH 745 PM.

LAT...LON 3869 8889 3858 8891 3856 8872 3872 8872

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:45 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 30, 1:45 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU JUN 30 2005

.DISCUSSION...
DEEP SURFACE LOW FOR LATE JUNE WAS LOCATED OVER SOUTHERN ONTARIO
WITH COLD FRONT EXTENDING FROM THE LOW ACROSS THE UPPER MIDWEST INTO
THE CENTRAL PLAINS. THE COLD FRONT WILL PUSH SOUTHEASTWARD TODAY AND
TONIGHT AND BY FRIDAY MORNING WILL EXTEND FROM OHIO ACROSS WESTERN
TENNESSEE INTO SOUTHERN OKLAHOMA. SURFACE HIGH WILL BUILD INTO THE
AREA FROM THE GREAT PLAINS AND DOMINATE OUR WEATHER PATTERN THROUGH
SATURDAY.

A MCS CONTINUED TO AFFECT NORTH MISSOURI AND NORTHEAST KANSAS EARLY
THIS AFTERNOON. THIS SYSTEM DEVELOPED LATE WEDNESDAY AFTERNOON
ACROSS SOUTHEAST NEBRASKA. SATELLITE IMAGERY SHOWED COLD IR TOPS
PERSISTED ACROSS THAT REGION. SIGNIFICANT MOISTURE WAS IN PLACE THIS
MORNING FROM THE CENTRAL PLAINS ACROSS NORTH MISSOURI INTO CENTRAL
ILLINOIS. TOPEKA REPORTED A K INDEX OF 43 WHILE LINCOLN REPORTED A K
OF 39. THE NAM VERIFIED FAIRLY CLOSE WITH THIS FIELD. MUCH DRIER AIR
IS FORECAST TO PUSH ACROSS THE AREA ON FRIDAY WITH KS FORECAST
BELOW 20 BY NOON. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED
ACROSS THE EASTERN OZARKS. THESE DEVELOPED DURING THE MORNING ON AN
OUTFLOW BOUNDARY FROM THE NORTH MISSOURI MCS.

THE EARLY AFTERNOON LAPS DATA INDICATED THAT THE CIN HAD BLOWN OFF
ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST ILLINOIS BUT
REMAINED ACROSS THE REMAINDER OF THE AREA. LIS WERE IN THE THE -3
TO -6 RANGE. SURFACE DEWPOINTS HAVE SETTLED INTO THE 60S ACROSS MOST
OF THE HEAT ADVISORY AREA, AND WILL CANCEL THE ADVISORY BY LATE
AFTERNOON.

IN THE EXTENDED PERIOD, THE 00Z/30 RUN OF THE EUROPEAN AND THE
MIDNIGHT RUNS OF THE GFS AND DGEX ARE FAIRLY SIMILAR SUNDAY EVENING
WITH A NEARLY ZONAL 500 MB FLOW PATTERN ACROSS THE NORTHERN TWO
THIRDS OF THE COUNTRY. A COLD FRONT/SURFACE TROF WILL EXTEND FROM A
LOW OVER ONTARIO ACROSS THE UPPER MIDWEST INTO THE SOUTHERN ROCKIES.
THE FRONT IS FORECAST TO SAG INTO THE FORECAST AREA ON TUESDAY. BY
THE MIDDLE OF NEXT WEEK, THE 3 MODELS ARE FORECASTING THE UPPER H5
HIGH TO BECOME ESTABLISHED ACROSS THE SOUTHWEST U.S. WITH A TROF
ACROSS THE MIDWEST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
IL...NONE

&&
Hazardous weather outlook, Jun 30, 3:30 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU JUN 30 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-011200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
330 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF THE
AREA. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50
MPH ALONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS A PORTION OF THE AREA ON
THE FOURTH OF JULY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ058>060-064-065-069-070-098>102-MOZ052-059>065-011200-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-WARREN-
330 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AS WELL AS SOUTHWEST ILLINOIS...INCLUDING THE ST LOUIS METROPOLITAN
AREA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS
EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 50
MPH ALONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY IN THE VICINITY OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ074-079-MOZ072>075-084-085-099-011200-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
330 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS
WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 50 TO 60
MPH ALONG WITH DIME SIZED HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY IN THE VICINITY OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.